| Catalog Number |
0580-1-443 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Codes |
Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
| Date of Event |
01/30/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Exeter v40 44 #3 stem snapped at shoulder leading to implant failure and revision surgery.Revision surgery took place on (b)(6) 2025 where broken exeter stem was removed and replaced with the same size stem.
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via review of the provided photographs.Method and results: product evaluation and results: the device was not returned for inspection; however.Photographs were provided.The photographs show a recently explanted exeter stem fractured at the neck.The ceramic head remains assembled to the stem trunnion.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the stem.The device was not returned for inspection; however, photographs were provided.The photographs show a recently explanted exeter stem fractured at the neck.The ceramic head remains assembled to the stem trunnion.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.